Patient :I'm a 30 year old female. I have the mirena in for about two and half years. I still have my period every month. About 4-5 months ago I started spotting a week or so after I was done with my period. I wasn't that concern,because I was barely spotting. But now each month after, when I'm done with my period, a week or so later I start spotting for a day or so. But this month I starting bleeding again, a week after my period. And I bleed again for 4 day. Should I be concern?
Yes There is a cause to be concerned as MIRENA is a progesterone IUD,so if you have ahd placed it insitusince last 1and 1/2 years , then you should been amenorrhoeic by now. If you have been still bleeding , it indicates that MIrena is not working or the amount released is not enough and you need a higher dose of the same.
It is suggested that you meet your physician and get mirena removed and get an endometrial biopsy done to look for the phase of endometrium with histopathological examination. This would give a clue as to if there is a need for an alternative form of contraception.
I hope i have answered your query in detail,
wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.